Alert archive / Oregon / High Wind Warnings in 2012
High Wind Warning 7, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Feb 27, 2012, 2:35 PM PST. It took effect at Feb 28, 2012, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 2:35 PM PST (22:35 UTC)
- In effect from
- Feb 28, 2012, 10:00 AM PST
- Expired
- Feb 28, 2012, 6:59 PM PST
- In force
- 9 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
479 WWUS76 KPQR 272235 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 235 PM PST MON FEB 27 2012 .STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP ALONG THE SOUTH WASHINGTON AND NORTH OREGON COASTS TUESDAY AFTERNOON AND EVENING DUE TO THE STRONG LOW LEVEL JET AHEAD OF A STRONG PACIFIC COLD FRONT. THE STRONGEST WINDS WILL BE ON THE OREGON COAST FROM ABOUT TILLAMOOK SOUTHWARD...WHERE GUSTS TO 70 MPH NEAR BEACHES AND HEADLANDS ARE POSSIBLE. ORZ001-002-WAZ021-280715- /O.UPG.KPQR.HW.A.0006.120228T1800Z-120229T0600Z/ /O.NEW.KPQR.HW.W.0007.120228T1800Z-120229T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 235 PM PST MON FEB 27 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY FOR THE NORTH OREGON AND SOUTH WASHINGTON COAST AND THE CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: ALONG THE SOUTH WASHINGTON COAST...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH...STRONGEST NEAR BEACHES AND HEADLANDS. ALONG THE NORTH AND CENTRAL OREGON COASTS...NEAR BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH...IN COASTAL COMMUNITIES SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON. THE STRONGEST WINDS WILL BE LATE TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE WINDS WILL DECREASE ONCE A COLD FRONT MOVES ONSHORE BY MIDNIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: TREE DAMAGE MAY LEAD TO SOME POWER DISRUPTIONS. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR TRUCKS AND TRAILERS AND OTHER HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
826 WWUS76 KPQR 280445 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 845 PM PST MON FEB 27 2012 .STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP ALONG THE SOUTH WASHINGTON AND NORTH OREGON COASTS TUESDAY AFTERNOON AND EVENING DUE TO THE STRONG LOW LEVEL JET AHEAD OF A STRONG PACIFIC COLD FRONT. THE STRONGEST WINDS WILL BE ON THE OREGON COAST FROM ABOUT TILLAMOOK SOUTHWARD...WHERE GUSTS TO 70 MPH NEAR BEACHES AND HEADLANDS ARE POSSIBLE. ORZ001-002-WAZ021-281430- /O.CON.KPQR.HW.W.0007.120228T1800Z-120229T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 845 PM PST MON FEB 27 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY FOR THE NORTH AND CENTRAL OREGON AND SOUTH WASHINGTON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: ALONG THE SOUTH WASHINGTON COAST...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH...STRONGEST NEAR BEACHES AND HEADLANDS. ALONG THE NORTH AND CENTRAL OREGON COASTS...NEAR BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH...IN COASTAL COMMUNITIES SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON. THE STRONGEST WINDS WILL BE LATE TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE WINDS WILL DECREASE ONCE A COLD FRONT MOVES ONSHORE BY MIDNIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: TREE DAMAGE MAY LEAD TO SOME POWER DISRUPTIONS. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR TRUCKS AND TRAILERS AND OTHER HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
316 WWUS76 KPQR 281126 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 326 AM PST TUE FEB 28 2012 .STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP ALONG THE SOUTH WASHINGTON AND NORTH OREGON COASTS TUESDAY AFTERNOON AND EVENING DUE TO THE STRONG LOW LEVEL JET AHEAD OF A STRONG PACIFIC COLD FRONT. THE STRONGEST WINDS WILL BE ON THE OREGON COAST FROM ABOUT TILLAMOOK SOUTHWARD...WHERE GUSTS TO 70 MPH NEAR BEACHES AND HEADLANDS ARE POSSIBLE. ORZ003-004-282300- /O.EXB.KPQR.HW.W.0007.120228T2100Z-120229T0600Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITY OF...VERNONIA 326 AM PST TUE FEB 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST RANGE... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH...MAINLY ACROSS THE HIGHER TERRAIN OF THE NORTH AND CENTRAL OREGON COAST RANGE. * TIMING: WINDS WILL INCREASE THIS AFTERNOON. THE STRONGEST WINDS WILL BE LATE THIS AFTERNOON THROUGH THIS EVENING. THE WINDS WILL DECREASE AFTER A COLD FRONT MOVES ONSHORE BY MIDNIGHT. * LOCATIONS INCLUDE: VERNONIA * IMPACTS: TREE DAMAGE MAY LEAD TO SOME POWER DISRUPTIONS. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR TRUCKS AND TRAILERS AND OTHER HIGH PROFILE VEHICLES IN EXPOSED AREAS OF THE COAST RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-002-WAZ021-282300- /O.CON.KPQR.HW.W.0007.120228T1800Z-120229T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 326 AM PST TUE FEB 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: ALONG THE SOUTH WASHINGTON COAST...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH...STRONGEST NEAR BEACHES AND HEADLANDS. ALONG THE NORTH AND CENTRAL OREGON COASTS...NEAR BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH...IN COASTAL COMMUNITIES SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE BY NOON TODAY. THE STRONGEST WINDS WILL BE MID AFTERNOON THROUGH EARLY THIS EVENING. THE WINDS WILL DECREASE ONCE A COLD FRONT MOVES ONSHORE PRIOR TO MIDNIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: TREE DAMAGE MAY LEAD TO SOME POWER DISRUPTIONS. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR TRUCKS AND TRAILERS AND OTHER HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
021 WWUS76 KPQR 282147 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 147 PM PST TUE FEB 28 2012 .STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP ALONG THE SOUTH WASHINGTON AND NORTH OREGON COASTS THIS AFTERNOON AND EVENING DUE TO THE STRONG LOW LEVEL JET AHEAD OF A STRONG PACIFIC COLD FRONT. THE STRONGEST WINDS WILL BE ON THE OREGON COAST FROM ABOUT TILLAMOOK SOUTHWARD...WHERE GUSTS TO 70 MPH NEAR BEACHES AND HEADLANDS ARE POSSIBLE. ORZ001-002-WAZ021-290300- /O.EXT.KPQR.HW.W.0007.000000T0000Z-120229T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 147 PM PST TUE FEB 28 2012 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE SOUTH WASHINGTON COAST AND THE NORTH AND CENTRAL OREGON COAST... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: ALONG THE SOUTH WASHINGTON COAST...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH...STRONGEST NEAR BEACHES AND HEADLANDS. ALONG THE NORTH AND CENTRAL OREGON COASTS...NEAR BEACHES AND HEADLANDS...SOUTH WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH...IN COASTAL COMMUNITIES SOUTH WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE BY 3 PM. THE STRONGEST WINDS WILL BE LATE AFTERNOON THROUGH EARLY THIS EVENING. THE WINDS WILL DECREASE ONCE A COLD FRONT MOVES ONSHORE THIS EVENING. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH... TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT * IMPACTS: TREE DAMAGE MAY LEAD TO SOME POWER DISRUPTIONS. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR TRUCKS AND TRAILERS AND OTHER HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ003-004-290600- /O.CON.KPQR.HW.W.0007.000000T0000Z-120229T0600Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITY OF...VERNONIA 147 PM PST TUE FEB 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST RANGE... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH...MAINLY ACROSS THE HIGHER TERRAIN OF THE NORTH AND CENTRAL OREGON COAST RANGE. * TIMING: WINDS WILL INCREASE THIS AFTERNOON. THE STRONGEST WINDS WILL BE LATE THIS AFTERNOON THROUGH THIS EVENING. THE WINDS WILL DECREASE AFTER A COLD FRONT MOVES ONSHORE THIS EVENING. * LOCATIONS INCLUDE: HIGHER TERRAIN IN THE COAST RANGE. * IMPACTS: TREE DAMAGE MAY LEAD TO SOME POWER DISRUPTIONS. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR TRUCKS AND TRAILERS AND OTHER HIGH PROFILE VEHICLES IN EXPOSED AREAS OF THE COAST RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
092 WWUS76 KPQR 290259 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 659 PM PST TUE FEB 28 2012 ORZ003-004-290400- /O.CAN.KPQR.HW.W.0007.000000T0000Z-120229T0600Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- INCLUDING THE CITY OF...VERNONIA 659 PM PST TUE FEB 28 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL COAST RANGE OF OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. $$ ORZ001-002-WAZ021-290400- /O.CAN.KPQR.HW.W.0007.000000T0000Z-120229T0300Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 659 PM PST TUE FEB 28 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON COAST AND THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Feb 27, 2:10 PM PST, 25 minutes earlier.
Area forecast discussion, Feb 27, 2:10 PM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
210 PM PST MON FEB 27 2012
.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT WITH COLD
AND DRY CONDITIONS. A STRONG FRONTAL SYSTEM WILL APPROACH SOUTHWEST
WASHINGTON AND NORTHWEST OREGON ON TUESDAY...ESPECIALLY IN THE
AFTERNOON...THEN MOVE EAST OF THE AREA TUESDAY NIGHT. LOOK FOR
PLENTY OF SNOW IN THE CASCADES...FOOTHILLS...UPPER HOOD RIVER
VALLEY...AND COAST RANGE...AS WELL AS VERY LOW SNOW LEVELS IN THE
NORTH WILLAMETTE VALLEY...SOUTHWEST WASHINGTON...AND THE COLUMBIA
RIVER GORGE. STRONG WINDS ARE ALSO LIKELY ALONG THE COAST. LOW SNOW
LEVELS WILL CONTINUE WEDNESDAY AND THURSDAY AS A BROAD UPPER LEVEL
TROUGH MOVES ACROSS THE AREA. &&
.SHORT TERM...AN UPPER LEVEL RIDGE WILL BRIEFLY BUILD OVER THE AREA
TONIGHT FOR COLD AND DRY CONDITIONS. WITH FEW CLOUDS WE SHOULD SEE
GOOD RADIATIONAL COOLING...ESPECIALLY AWAY FROM THE GORGE WHERE WINDS
WILL BE CALM. PATCHY FOG IS POSSIBLE LATER TONIGHT THROUGH EARLY
TUESDAY...ESPECIALLY SOUTH OF SALEM.
ATTENTION THEN TURNS TO THE NEXT STRONG PACIFIC COLD FRONT THAT IS
DUE TUESDAY...MAINLY TUESDAY AFTERNOON...AS WELL AS TUESDAY NIGHT.
THE MODELS HAVE SLOWED THE ARRIVAL A LITTLE. THE COLD FRONT WILL MOVE
THROUGH TUESDAY EVENING...MOVING EAST OF THE CASCADES BY MIDNIGHT
TUESDAY NIGHT. LOOK FOR STRONG WINDS ALONG THE COAST...AND WILL
UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR THE COAST WITH
THE AFTERNOON FORECAST PACKAGE.
OTHER ISSUES INCLUDE SIGNIFICANT SNOW FALL IN THE CASCADES...
FOOTHILLS AND COASTAL MOUNTAINS LATE TUESDAY CONTINUING THROUGH
THURSDAY. BELIEVE A WINTER WEATHER ADVISORY WILL BE APPROPRIATE...
BUT DUE TO THE DURATION OF THE EVENT WE HAVE A SHOT AT ANOTHER 1 TO
2 FEET OR MORE IN THE CASCADES...WITH 6 INCHES OR MORE POSSIBLE IN
THE FOOTHILLS...COASTAL MOUNTAINS...AND UPPER HOOD RIVER VALLEY. WILL
ISSUE A WINTER WEATHER ADVISORY FOR THIS WITH THE AFTERNOON PACKAGE.
THE GORGE WILL LIKELY SEE SNOW AS WELL TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. HOWEVER...THE LOWEST ELEVATIONS MAY START OUT AS
RAIN BEFORE SWITCHING TO SNOW...ESPECIALLY ACROSS THE WEST END.
SNOW LEVELS WILL BE VERY LOW ACROSS THE NORTHERN WILLAMETTE VALLEY
AND SOUTHWEST WASHINGTON WITH THIS SYSTEM. OF FIRST CONCERN
WILL BE THE PRECIPITATION TYPE WHEN THE PRECIPITATION BEGINS
LATE TUESDAY IN THE NORTH INTERIOR VALLEYS AND THE COLUMBIA GORGE
DUE TO THE EASTERLY SURFACE PRESSURE GRADIENTS AHEAD OF THE FRONT
AND THE COLD START IN THE MORNING. INCREASING CLOUDS TUESDAY WILL
ALSO DAMPEN DAYTIME WARMING. IT LOOKS INCREASINGLY LIKELY THAT
PRECIPITATION WILL TURN TO SNOW ACROSS THE NORTHERN WILLAMETTE
VALLEY AND SOUTHWEST WASHINGTON TUESDAY AFTERNOON INTO EARLY TUESDAY
EVENING AS TEMPERATURES DROP SHARPLY ONCE PRECIPITATION BEGINS.
FALLING SNOW WILL LIKELY IMPACT THE TUESDAY EVENING COMMUTE. AT THIS
TIME...SNOW ACCUMULATIONS ARE UNCERTAIN. HOWEVER...THIS PATTERN
WOULD TEND TO BRING THE BEST CHANCES OF ACCUMULATION TO THE WEST
SIDE OF THE VALLEY...SUCH AS FOREST GROVE AND HILLSBORO WHERE A
COUPLE OF INCHES IS NOT OUT OF THE QUESTION. WE WILL GET A BRIEF SHOT
OF SOUTHERLY WINDS TUESDAY EVENING WITH THE PASSAGE OF THE COLD FRONT
THAT WILL MIX THINGS OUT...BUT THEN COLD AIR AND RATHER STRONG
ONSHORE FLOW WILL SPREAD IN FOR THE SECOND HALF OF TUESDAY NIGHT...
CONTINUING THROUGH THURSDAY. THIS WILL BRING SNOW LEVELS INTO
THE 500 TO 1000 FOOT RANGE AGAIN...AND POSSIBLY LOWER IN HEAVIER
SHOWERS. THERE IS A GOOD COLD POOL ALOFT WITH THE UPPER TROUGH
WEDNESDAY...WHICH MAY PRODUCE AN ISOLATED THUNDERSTORM NEAR THE
COAST. LOW WET BULB ZERO HEIGHTS INDICATE THAT SMALL HAIL IS
POSSIBLE INLAND ON WEDNESDAY...IN ADDITION TO THE LOW SNOW LEVELS.
WILL HANDLE THE LOW ELEVATION SNOW THREAT WITH A SPECIAL WEATHER
STATEMENT FOR NOW.
.LONG TERM...THE EXTENDED FCST PERIOD BEGINS ON THU WITH THE PAC NW
STILL UNDER THE INFLUENCE OF THE LONGWAVE UPPER LEVEL TROUGH.
HOWEVER...THE TROUGH AXIS WILL PASS EAST INTO THE INTERMOUNTAIN WEST
LATE THU INTO FRI. A WEAK UPPER RIDGE WILL BUILD IN BEHIND THE
DEPARTING TROUGH. MODELS INDICATE THAT THIS RIDGE WILL NOT BE STRONG
ENOUGH TO KEEP US DRY. A SYSTEM MOVING THROUGH TO THE NORTH IS
EXPECTED TO SWING A WEAK FRONT THROUGH THE REGION LATE FRI/EARLY
SAT...BRINGING A SHOT OF LIGHT RAIN AND MOUNTAIN SNOW. ANOTHER
STRONGER SYSTEM IS PROGGED ON SUN OR MON. SOME LOWER ELEVATION SNOW
IS AGAIN POSSIBLE WITH THIS SYSTEM AS A COLD UPPER LEVEL TROUGH
PUSHES OVER THE PAC NW. JFP
&&
.MARINE...WINDS AND SEAS WILL DECREASE TODAY. SOUTH WINDS WILL
BEGIN TO INCREASE EARLY TUESDAY MORNING AHEAD OF AN APPROACHING
STORM. STORM WATCH LOOKS GOOD FOR TUESDAY AFTERNOON AS LATEST
MODELS SHOWING 925 MB WINDS UP TO 65 KT...AND HINT THAT A COASTAL
BARRIER JET WILL FORM. THE WRF- GFS HAS A SMALL CORE OF 45 KT 10M
WINDS ALONG THE CENTRAL COAST 00Z WED. ALTHOUGH ALL THE MARINE
ZONES ARE INCLUDED...THE PRIMARY FOCUS AREA WILL BE SOUTH OF
TILLAMOOK. SHORT PERIOD SEAS WILL RAPIDLY BUILD IN RESPONSE TO THE
STRONG WAVES AND THE SEAS WILL BE ESPECIALLY TREACHEROUS TUESDAY
AFTERNOON AND EVENING. OVERALL SEA HEIGHTS ARE EXPECTED TO RISE
JUST BELOW 20 FEET. A LONGER PERIOD NORTHWEST SWELL WILL MOVE
THROUGH THE WATERS WEDNESDAY MORNING WITH SEAS POSSIBLY ABOVE 20
FEET ACROSS THE WATERS WEDNESDAY AFTERNOON AND EVENING.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
SOUTH WASHINGTON COAST.
PZ...STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10 AM
PST THIS MORNING.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 6 PM THIS
EVENING TO 6 AM PST TUESDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 27, 5:01 AM PST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 501 AM PST MON FEB 27 2012 ORZ011-013-WAZ019-281615- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 501 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT SNOW IS EXPECTED...BEGINNING LATE TUESDAY AND LASTING INTO THURSDAY. AMOUNTS COULD REACH 2 FEET OR MORE. SEE PDXSPSPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003-004-010-012-WAZ020-040-281615- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS- SOUTH WASHINGTON CASCADE FOOTHILLS- 501 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT SNOW IS EXPECTED...BEGINNING LATE TUESDAY AND LASTING INTO THURSDAY. AMOUNTS COULD REACH 5 INCHES TO NEAR A FOOT. SEE PDXSPSPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ005>009-014-WAZ022-023-039-281615- LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- 501 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW SNOW LEVELS AROUND 500 TO 1000 FEET OR LOCALLY LOWERS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY MORNING. ALSO...SNOW LEVELS COULD BE VERY LOW ALONG THE COLUMBIA RIVER FROM THE GORGE WESTWARD TO THE COASTAL MOUNTAINS WHEN THE NEXT SYSTEM ARRIVES LATER TUESDAY. SEE PDXSPSPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ001-002-WAZ021-281615- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 501 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WATCH IN EFFECT FROM 10 AM TUESDAY UNTIL 10 PM TUESDAY. SEE PDXNPWPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-281615- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 501 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. SEE PDXCWFPQR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
In the hours before
Special weather statement, Feb 27, 8:52 AM PST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 852 AM PST MON FEB 27 2012 ORZ001>014-WAZ019>023-039-040-280630- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE... HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM... MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER... CASCADE LOCKS...MULTNOMAH FALLS...SANDY... SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP... DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE... MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...PARKDALE...ODELL... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES... RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO... CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND... WASHOUGAL...TOUTLE...ARIEL...COUGAR 852 AM PST MON FEB 27 2012 ...ANOTHER STRONG WINTER STORM EXPECTED TUESDAY WITH LOW SNOW LEVELS THROUGH THURSDAY AND SIGNIFICANT SNOWFALL IN THE MOUNTAINS... ANOTHER STRONG BUT COLD STORM SYSTEM WILL IMPACT SOUTHWEST WASHINGTON AND NORTHWEST OREGON LATER TUESDAY AND ESPECIALLY TUESDAY NIGHT THROUGH THURSDAY. THIS STORM WILL BRING ANOTHER ROUND OF SIGNIFICANT SNOWFALL TO THE CASCADES...THE CASCADE FOOTHILLS... AND THE COASTAL MOUNTAINS. SNOW ACCUMULATIONS OVER THE ENTIRE EVENT COULD APPROACH 2 FEET OR MORE IN THE CASCADES...WHILE AMOUNTS IN THE FOOTHILLS AND COASTAL MOUNTAINS COULD RANGE FROM NEAR 6 INCHES TO MORE THAN A FOOT. SNOW LEVELS WITH THIS SYSTEM WILL ALSO BE VERY LOW. WHEN THE STORM SYSTEM ARRIVES TUESDAY AFTERNOON...SNOW LEVELS WILL LIKELY START OUT VERY LOW ESPECIALLY NEAR THE GORGE AND IN THE NORTHERN VALLEYS DUE TO THE COLD START THAT MORNING...THE EASTERLY WIND FLOW FROM THE GORGE...AND INCREASING CLOUDS THAT WILL INHIBIT SIGNIFICANT WARMING. THE COMMUTE TUESDAY EVENING WILL LIKELY BE IMPACTED. ONCE THE COLD FRONT MOVES THROUGH TUESDAY EVENING...SNOW LEVELS WILL BE AROUND 500 TO 1000 FEET ACROSS SOUTHWEST WASHINGTON AND NORTHWEST OREGON...REMAINING IN THAT RANGE THROUGH WEDNESDAY AND THURSDAY. HEAVIER SHOWERS COULD LOWER THE SNOW LEVEL AT TIMES TO NEAR THE VALLEY FLOOR. SNOW AMOUNTS AT LOWER ELEVATIONS ARE QUITE UNCERTAIN...SEVERAL INCHES ARE POSSIBLE IN THE HILLS AROUND TOWN TUESDAY AFTERNOON THROUGH THURSDAY...WITH A COUPLE OF INCHES POSSIBLE ALONG THE WEST SIDE OF THE NORTHERN VALLEYS...SUCH AS FOREST GROVE AND HILLSBORO...TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING AS THE STORM ARRIVES. OTHERWISE...AMOUNTS AT THE VALLEY FLOOR ARE LIKELY TO BE SPOTTY AND ON THE LIGHT SIDE. BE SURE TO CONTINUE TO CHECK THE LATEST FORECASTS AND STATEMENTS CONCERNING THE LATEST DEVELOPMENTS ON THIS SIGNIFICANT WINTER WEATHER EVENT FOR MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON. BE SURE TO MONITOR ROAD CONDITIONS FOR ANY TRAVEL PLANNED THROUGH THE CASCADES AND COASTAL MOUNTAINS DURING THE MIDDLE OF THIS WEEK.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:33 PM PST | Gale Watch | PQR | 6 hr | |
| Feb 27, 2:52 AM PST | Small Craft Advisory for Rough Bar | PQR | 7 hr | |
| Feb 27, 2:52 AM PST | Storm Watch | PQR | 12 hr | |
| Feb 27, 3:19 AM PST | High Wind Watch | PQR | 11 hr | |
| Feb 27, 9:43 AM PST | Small Craft Advisory for Rough Bar | PQR | 12 hr | |
| Feb 27, 2:23 PM PST | Small Craft Advisory for Rough Bar | PQR | 3 days | |
| Feb 27, 2:23 PM PST | Storm Warning | PQR | 29 hr | |
| Feb 27, 2:35 PM PST | Winter Weather Advisory | PQR | 63 hr |
Nearby
High Wind Warnings in Oregon, 2012High Wind Warnings in Washington, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.